Skip to content


  • Research Article
  • Open Access

Some Nonlinear Weakly Singular Integral Inequalities with Two Variables and Applications

Journal of Inequalities and Applications20102010:345701

  • Received: 23 October 2010
  • Accepted: 22 December 2010
  • Published:


Some nonlinear weakly singular integral inequalities in two variables which generalize some known results are discussed. The results can be used as powerful tools in the analysis of certain classes of differential equations, integral equations, and evolution equations. An example is presented to show boundedness of solution of a differential equation here.


  • Differential Equation
  • Integral Equation
  • Linear Case
  • Type Inequality
  • Functional Differential Equation

1. Introduction

Various singular integral inequalities play an important role in the development of the theory of differential equations, functional differential equations, and integral equations. For example, Henry [1] proposed a linear integral inequality with singular kernel to investigate some qualitative properties for a parabolic differential equation, and Sano and Kunimatsu [2] gave a modified version of Henry type inequality. However, such results are expressed by a complicated power series which are sometimes inconvenient for their applications. To avoid the shortcoming of these results, Medveď [3] presented a new method to discuss nonlinear singular integral inequalities of Henry type and their Bihari version as follows:

and the estimates of solutions are given, respectively. In [4], Medveď also generalized his results to an analogue of the Wendroff inequalities for functions in two variables. From then on, more attention has been paid to such inequalities with singular kernel (see [59]). In particular, Ma and Yang [8] used a modification of Medveď method to obtain pointwise explicit bounds on solutions of more general weakly singular integral inequalities of the Volterra type, and later Ma and Pečarić [9] used this method to study nonlinear inequalities of Henry type. Recently, Cheung et al. [10] applied the modified Medveď method to investigate some new weakly singular integral inequalities of Wendroff type and applications to fractional differential and integral equations.

In this paper, motivated mainly by the work of Ma et al. [8, 9] and Cheung et al. [10], we discuss more general form of nonlinear weakly singular integral inequality of Wendroff type for functions in two variables

Our results can generalize some known results and be used more effectively to study the qualitative properties of the solutions of certain partial differential and integral equations. Moreover, an example is presented to show the usefulness of our results.

2. Main Result

In what follows, denotes the set of real numbers, and . denotes the collection of continuous functions from the set to the set . and denote the first-order partial derivatives of with respect to and , respectively.

Before giving our result, we cite the following definition and lemmas.

Definition 2.1 (see [8]).

Let be an ordered parameter group of nonnegative real numbers. The group is said to belong to the first-class distribution and is denoted by if conditions , , and are satisfied; it is said to belong to the second-class distribution and is denoted by if conditions , and are satisfied.

Lemma 2.2 (see [8]).

Let α, , , and be positive constants. Then,

where ( ) is well-known -function and .

Lemma 2.3 (see [8]).

Suppose that the positive constants α, , , , and satisfy the following conditions:

(1)if , ;

(2)if , .

Then, for ,

are valid.

Assume that

(A1) and ;

(A2) is nondecreasing and .

Let and .

Theorem 2.4.

Under assumptions (A1) and (A2), if satisfies (1.2), then
  1. (1)
    for ,
for and , where
is the inverse of ,
and are chosen such that
  1. (2)
    for ,
for and , where
is the inverse of ,
and are chosen such that


With the definition of and , clearly, and are nonnegative and nondecreasing in and . Furthermore, and . From (1.2), we have

Next, for convenience, we introduce indices , . Denote that if , then let and ; if , then let and . Then holds for .

Using the Hölder inequality with indices , to (2.11), we get
from (2.12) and Lemma 2.2, we have

and is given in Lemma 2.3 for .

Since and ( ), then and are also nondecreasing in and . Taking any arbitrary and with ,  , we obtain
for , . Denote
and let
Then, or . Meanwhile, , and is nondecreasing in and . Considering
we have
where we apply the fact that is nondecreasing in . Integrating both sides of the above inequality from 0 to , we obtain
for , , where
From assumption (A2), is strictly increasing so its inverse is continuous and increasing in its corresponding domain. Replacing and by and , we have
Since and are arbitrary, we replace and by and , respectively, and get
for and . The above inequality can be rewritten as
Therefore, we have

for and .

Finally, considering two situations for and using parameters α, β, to denote , , , and in the above inequality, we can obtain the estimations, respectively. we omit the details here.

Remark 2.5.

Medveď[4, Theorem 2.2]investigated the special case( , )of inequality ( 1.2 ) under the assumption that " satisfies the condition ." However, in our result, the condition is eliminated. If  we take and , then we can obtain the result of linear case[4, Theorem 2.4].

Remark 2.6.

Let , then or . Therefore, if we take , the formula(2.6)in[10]is the special case of inequality(1.2),and we can obtain more concise results than(2.7)and(2.9)in[10]. Moreover, here the condition also can be eliminated.

Remark 2.7.

When does not belong to or , there are some technical problems which we do not discuss here.

3. Some Corollaries

Corollary 3.1.

Let functions , , be defined as in Theorem 2.4, and let be a constant with . Suppose that
  1. (1)

    for ,

if ,
if ,

for , , where , , are defined as in Theorem 2.4,

  1. (2)

    for ,

if ,
if ,

for , , where , , are defined as in Theorem 2.4.


Clearly, inequality (3.1) is the special case of (1.2). Taking , we can get (3.1).

(i)If ,
(ii)If ,

Therefore, the positive numbers and in (2.6) and (2.10) can be taken as , and the results can be obtained by simple computation. We omit the details.

Corollary 3.2.

Let functions , , be defined as in Theorem 2.4. Suppose that and satisfies
  1. (i)
    if ,
for and , where
, , , are defined as in Theorem 2.4, and are chosen such that
  1. (ii)
    if ,
for and , where
, , , are defined as in Theorem 2.4, and are chosen such that


By the two mentioned lemmas, it follows from (3.8) that
where and

(i)For ,

applying Corollary 3.1 to (3.15), we have
we get

Since inequality (3.19) is similar to (2.12), we can repeat the procedure of proof in Theorem 2.4 and get (3.9).

(ii)As for the case that , the proof is similar to the argument in the proof of case (i) with suitable modification. We omit the details.

Remark 3.3.

When , or , , we can get the results which are similar to that in Corollary 3.2 and omit them here.

4. Application

In this section, we will apply our result to discuss the boundedness of certain partial integral equation with weakly singular kernel.

Suppose that satisfies the inequality as follow:
for , . Then, (4.1) is the special case of inequality (1.2) that is,
Obviously, . Letting , , we have
Applying (2.3) in Theorem 2.4, we get for ,

which implies that in (4.1) is bounded.



This work is supported by Scientific Research Fund of Sichuan Provincial Education Department (no. 09ZC109). The authors are very grateful to the referees for their helpful comments and valuable suggestions.

Authors’ Affiliations

School of Science, Southwest University of Science and Technology, Mianyang, Sichuan, 621010, China


  1. Henry D: Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics. Volume 840. Springer, Berlin, Germany; 1981:iv+348.Google Scholar
  2. Sano H, Kunimatsu N: Modified Gronwall's inequality and its application to stabilization problem for semilinear parabolic systems. Systems & Control Letters 1994, 22(2):145–156. 10.1016/0167-6911(94)90109-0MathSciNetView ArticleMATHGoogle Scholar
  3. Medveď M: A new approach to an analysis of Henry type integral inequalities and their Bihari type versions. Journal of Mathematical Analysis and Applications 1997, 214(2):349–366. 10.1006/jmaa.1997.5532MathSciNetView ArticleMATHGoogle Scholar
  4. Medveď M: Nonlinear singular integral inequalities for functions in two and n independent variables. Journal of Inequalities and Applications 2000, 5(3):287–308. 10.1155/S102558340000014XMathSciNetMATHGoogle Scholar
  5. Dauer JP, Mahmudov NI: Integral inequalities and mild solutions of semilinear neutral evolution equations. Journal of Mathematical Analysis and Applications 2004, 300(1):189–202. 10.1016/j.jmaa.2004.06.040MathSciNetView ArticleMATHGoogle Scholar
  6. Furati KM, Tatar N: Power-type estimates for a nonlinear fractional differential equation. Nonlinear Analysis: Theory, Methods & Applications 2005, 62(6):1025–1036. 10.1016/ ArticleMATHGoogle Scholar
  7. Medveď M: Integral inequalities and global solutions of semilinear evolution equations. Journal of Mathematical Analysis and Applications 2002, 267(2):643–650. 10.1006/jmaa.2001.7798MathSciNetView ArticleMATHGoogle Scholar
  8. Ma QH, Yang EH: Estimates on solutions of some weakly singular Volterra integral inequalities. Acta Mathematicae Applicatae Sinica 2002, 25(3):505–515.MathSciNetMATHGoogle Scholar
  9. Ma Q-H, Pečarić J: Some new explicit bounds for weakly singular integral inequalities with applications to fractional differential and integral equations. Journal of Mathematical Analysis and Applications 2008, 341(2):894–905. 10.1016/j.jmaa.2007.10.036MathSciNetView ArticleMATHGoogle Scholar
  10. Cheung W-S, Ma Q-H, Tseng S: Some new nonlinear weakly singular integral inequalities of Wendroff type with applications. Journal of Inequalities and Applications 2008, 2008:-13.Google Scholar


© Hong Wang and Kelong Zheng. 2010

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.